Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 10, NWS Tallahassee, FL

January 8, 1997Randolph County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 8, 1997, 11:52 AM EST for Randolph County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 1997, 11:52 AM EST (16:52 UTC)
Expired
Jan 8, 1997, 12:30 PM EST
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Randolph County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1997-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1997-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS1 KTLH 081654 RRA
SVRTLH
GAC243-081730-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1152 AM EST WED JAN 8 1997
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST GEORGIA
 
   ...RANDOLPH COUNTY
 
AT 11:50 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM MOVING NORTHEAST AT 35 MPH INTO NORTHWESTERN
RANDOLPH COUNTY. THIS STORM WILL LIKELY PRODUCE HAIL IN EXCESS OF DIME
SIZE AND WILL MOVE INTO THE BENEVOLENCE AREA BY NOON.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 9:24 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jan 8, 9:24 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EST WED JAN 8 1997

ISOLATED SVR TSTMS OVR FL PANHANDLE AND SE AL KEEPING THINGS BUSY HERE
THIS MORNING. WITH LOW IN WESTERN GULF TR2ACKING TOWARDS OUR AREA AND
QSTNY FNTL BOUNDARY SOUTH OF AREA TO RETURN AS WARM FNT TODAY...EXPCT
THINGS TO REMAIN BUSY. CURNT FCST LOOKS OK.

#13

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 5:12 PM ESTSevere Thunderstorm WarningTAELee, Terrell48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.